A have a B6 level of greater than 100. I have nerve damage, neuropathy, headaches, depression, and trouble with balance when walking, I had a gastric bypass REVERSAL after suffering with constant sickness since then I have not taken any vitamins except One a day womens for menapause and I only took that for a week before I had my blood drawn, what has caused this and will the damage to my nerves be reversable?
How are you? The ingestion of megadoses or more than 500 mg/day, of pyridoxine or vitamin B6, to treat carpal tunnel syndrome or premenstrual syndrome, may cause toxicity. Recovery is usually slow and sometimes difficult if severe symptoms had developed. On the other hand, Vitamin B12 or cyanocobalamin deficiency, is often associated with gastric bypass. It is best that you discontinue any vitamin intake and check with your doctor for proper evaluation. Take care and do keep us posted.
I have approximately 15 years ago been prescribed by a psychiatrist a B-Complex for stress related sores in my mouth. Approximately two years ago I start experiencing pain and twitching and after a lot of tests and a nerve biopsy it was concluded that I have nerve damage from B6 toxicity .I have numbness in my feet and hands, tingling all over and am very tired all the time.I am going to start working with my family doctor to get this reversed. I will post and let you know how it goes.
One more thing. My neurologist told me that normal daily intake of B6 is 1.7mg. The B-Complex that I was prescribed had rate of 13.5mg per tablet and it said to take one a day. My blood level when tested was 434. Way over the toxic level.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.